MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX LUBRICATH FOLEY CATHETER; FOLEY CATHETERS

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX LUBRICATH FOLEY CATHETER; FOLEY CATHETERS
Model Number 0165L28
Medical Device Problem Codes Incorrect Measurement (1383); Expiration Date Error (2528)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the catheter diameter seemed to be off.One side of the catheter measured correctly, however the other side was off in dimension.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The reported event is inconclusive as no sample was returned for evaluation.A potential root cause could be due to the ¿operator error or machine malfunction" or "user not familiar with product".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿visually inspect the product for any imperfections or surface deterioration prior to use." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed however the cause was unknown.An amber lubricath was returned open without its original packaging.The catheter's date code was listed as hc4281 has an expiration date of 03jun2019.The provided corporate lot number has an even earlier expiration date (as expected) of 28feb2019.The preliminary evaluation photo sample showed signs of white degradation on the catheter.The photo sample also showed that one of the eyes was larger than the other.However as the catheter had been expired months before the date of awareness of 31mar2020, this investigation would be confirmed for "expiration date exceeded" and not "incorrect measurements".As the original packaging was not returned, the investigation would not be confirmed as use-related.A potential root cause could be that the user was unfamiliar with the product or a damaged label.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "visually inspect the product for any imperfections or surface deterioration prior to use.".
 
Event or Problem Description
It was reported that the catheter diameter seemed to be off.One side of the catheter measured correctly, however the other side was off in dimension.It was later reported from the complainant via voicemail on 25jun2020, that there was no problem with the diameter of the catheter, the issue was with the eyelets.

Brand Name
BARDEX LUBRICATH FOLEY CATHETER
Common Device Name
FOLEY CATHETERS
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9978096
Report Number1018233-2020-02717
Device Sequence Number11721691
Product Code EZC
UDI-Device Identifier00801741017544
UDI-Public(01)00801741017544
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/28/2019
Device Model Number0165L28
Device Catalogue Number0165L28
Device Lot NumberNGZA2216
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2020
Initial Date Received by Manufacturer 03/31/2020
Supplement Date Received by Manufacturer05/27/2020
07/13/2020
Initial Report FDA Received Date04/20/2020
Supplement Report FDA Received Date06/16/2020
07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 DA